News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Psychiatric Topics

Question: Severe anxiety/menopause at 29??? I don't know


 nothappy29 - Tue Feb 28, 2006 7:03 pm

My age is 29 I am a female. I was diagnosed with post partum depression/ anxiety. I have had laser surgery on my cervix once. I just lost my mom to cancer at 52 two years ago and my mom's mom to breast cancer a couple years before that. I have had four kids I have been pregnant 6 time two being misscarriages. I had all my kids vaginally with no complications. I have had post partum depression before with all the kids but this has been the most severe with a whole lot of other complications.
I have been to see my doctor so much I think I'm driving him crazy. Two years ag it all started with depression, sucidal, intrusive thoughts, severe anxiety, depersonalization, derealization, all at once. Well the depression has got a lot better but the anxiety is severe. I take 0.5 mg of ativan when needed but I have begged my doctor to do hormone testing as I am experiencing here and there heart palpatations that sometimes last up 16 hours straight they don't let up at all even with the ativan. There one after the other feels like my heart skipps beats like it will pause and tehn go again. I went in the last two times and they did blood work and checked everything thyriod they did an ecg you name it and everything was fine except the one ecg showed soemthing very minute and he called it irritable heart from stress and anxiety. Now when these palpations start they feel like they start in my stomach and it almost feels like gas and they I get uncomfortable because I can tell there going to start and sure enough they do. They really feel like they start in my stomach underneath my left rib cage. I had gastritis and have been taking pantaloc once a day 40mg for two years. I really feel everything worse when i bed down or where tight pants then I get the palpatations. I have severe night sweats some nights never had these before until 8 months ago. I would be so hot during the day even I would have to put a fan on me off and on all through the day. Night I'm so hot I was at one point waking up with my heart racing very high pulse rate and i would have to lay on the bare floor drink water and wait to cool down. I can't exercise at all my heart races. I went on a tredmill last year I wanted to start to work out. My heart rate went to 200 and I almost fainted. I weigh 110 pounds I do not have an eating disorder I'm 5'6. I cannot really gain weight at all and I'm haivng bad mood swings and crying lot's and I'm not pregnant. My resting heart rate is 60 usually. I have these terrible panick attacks just coming left and right some days. I extremly irritable and up tight. My stomach feels so full all the time even though it's not. They sent me to have an ultrasound on all my organs and have repeatedly checked my thyroid. I'm only 29 why is all this happening. I asked the doc to do hormone testing because all this reminds me of my mom and menopause but because i'm getting my period regularly it's very heavy but I get it every 28 days for 7 days he's not worried. He did one hormone test middle month and said it was fine. he told me it is all in my head all from anxiety and deppression. I'm not depressed. I have never been like this before. I have beem under extreme stress in the last couple years. Having my 4 baby two weeks after my mom died and moving and putting my abusive husband in jail. My oldest being brought home by the police every night and my dad remarrying after being married to my mom for 33 years. My brother's a drug addict and I try to help and my sister is severley depressed. I have taken steps to lighten my load me and my husband are getting help. My oldest son went to live his dad. I have my other kids in daycare full days 3 times a week. I take time for me now and i try to control my anger alot better. None of this let's up thhough. i was only getting a day of heart palpatations every six months now it's a couple times a week. They go for hours and there ojne on top of the other most of the time. The doc ordered a hollster monitor but I won't get it for a couple months because of the demand. Can you get palpatations this bad when you don't even feel anxious? Or even when you do? Why can't I eat without my stomach blowing up with gas it feel's like it put's pressure where my heart is? It feel's so irritated sometimes I eat 10 extra strength tums a day on top of the pantaloc? Exercising really makes my stomach act up bad really bad or carrying things I have to lay down right away and breathe for my stomach to stop acting irrationally irriitated and having to pop tums like crazy. I can't drink any alchol anymore it makes my heart race like crazy and i have to take an extra pantalock. The hot flashes some night are so bad i wake up dripping in sweat? What's going on?? Please help me I have four beutiful children to look after I need to get better. I still get the odd intrusive thought two days before my period through out the day or when I'm on my period and then they go completley away. I feel really happy just really sad I can't eat like a normal person, I can't gain weight like a normal person , I can' run I can't lift stuff including my kids because of my stomach and wehat it does and the reastion it causes for me to have hear palpatations. it is even interfering with my husband's and my sex life. I am always dehydrated as well. I have to drink a ton of water. I don't drink any coffe at all or any caffine. I don not smoke and I do no drugs at all. I haven't drank in over a year and this all is still going on. What is wrong with me plaese help me. My gp(doc) doesn't think I should worry and jsut tells me that's life with anxiety. Take the ativan and call it a day he says. He doesn't think i need to see a specialist at all and thinks it's all in my head.
Singed yours truley scared, stressed and want to get better for my family and me.
thank you soooooo much for your help sorry it's so long!
 R. Zein, Pharm D - Thu Mar 16, 2006 7:52 am

User avatar Dear nothappy 29

I am sorry we could not get back to you sooner. But i hope you are doing better.

In fact the symptoms you have described are all seen with anxiety, the stomach problems, the heart palpitations, the hot flashes, and the other ones.

I truly understand your frustrations, but since you said your hormonal blood work came back normal, which is good, have your doctor tried to increase the dose of your ativan. Mybe this will help reduce your symptoms or control it more. I believe once your anxiety symptoms are controlled, all your other issued will be managed well without the need of medications.

One other suggestion, which many doctors use for controlling palpitations-associated with anxiety, is the use of beta blockers, a class of drug which will help reduce palpitations and high heart rate.

I think the combination of anti-anxiety (maybe with increasing the dose), along with low dose beta blocker like (atenolol) might be very helpful in your case.

I wish you all the best. Take care of your self and your beautiful kids, and i ope you get to feel better soon

Thank you very much

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here